Alert archive / Wisconsin / Flash Flood Warnings in 2013
Flash Flood Warning 23, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at Jun 22, 2013, 8:20 PM CDT for Crawford County, Wisconsin; Allamakee County, Iowa. It was in force for 6 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2013, 8:20 PM CDT (01:20 UTC)
- Expired
- Jun 23, 2013, 2:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allamakee County, IA, Crawford County, WI
The radar
The La Crosse radar (KARX), 74 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 9:30 PM CDT | HEAVY RAIN 1.4 | Mount Zion, WI | SINCE 7PM |
| Jun 22, 11:53 PM CDT | FLASH FLOOD | Lynxville, WI | HWY 35 FROM LYNXVILLE TO DE SOTO CLOSED PER STATE PATROL. RELAYED FROM WKBT. |
| Jun 23, 12:25 AM CDT | FLASH FLOOD | 3 S Lansing, IA | MUDSLIDE OVER GREAT RIVER ROAD |
| Jun 23, 12:25 AM CDT | FLASH FLOOD | 4 N Harpers Ferry, IA | COUNTY ROAD X52 HAD MUDSLIDES AND FLASH FLOODING |
| Jun 23, 12:25 AM CDT | FLASH FLOOD | Lansing, IA | MUDSLIDES IN TOWN |
| Jun 23, 1:42 AM CDT | FLASH FLOOD | 3 Ne Wauzeka, WI | HIGHWAY 131 CLOSED DUE TO HIGH WATER |
| Jun 23, 1:42 AM CDT | FLASH FLOOD | 7 N Prairie Du Chien, WI | MUDSLIDES ALONG VARIOUS SPOTS ON HIGHWAY 35 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 213 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2548 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
959
WGUS53 KARX 230120
FFWARX
IAC005-WIC023-230730-
/O.NEW.KARX.FF.W.0023.130623T0120Z-130623T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
820 PM CDT SAT JUN 22 2013
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CRAWFORD COUNTY IN SOUTHWEST WISCONSIN...
EASTERN ALLAMAKEE COUNTY IN NORTHEAST IOWA...
* UNTIL 230 AM CDT SUNDAY
* AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. BETWEEN 1 AND 2 INCHES HAS FALLEN...WITH THE
POTENTIAL FOR ANOTHER 1 TO 3 INCHES.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LANSING...PRAIRIE DU CHIEN AND HARPERS FERRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4300 9116 4308 9118 4309 9160 4326 9131
4345 9123 4342 9121 4342 9068 4318 9067
4317 9069 4312 9075 4307 9087 4307 9093
4299 9106
$$
ZT6 follow-up statements
840
WGUS73 KARX 230230
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
930 PM CDT SAT JUN 22 2013
IAC005-WIC023-230730-
/O.CON.KARX.FF.W.0023.000000T0000Z-130623T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLAMAKEE IA-CRAWFORD WI-
930 PM CDT SAT JUN 22 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CRAWFORD AND ALLAMAKEE
COUNTIES UNTIL 230 AM CDT...
RAINFALL TOTALS OF 1 TO 2 INCHES HAVE BEEN RECEIVED IN THE WARNED
AREA. MOUNT ZION HAD 1.4 INCHES SO FAR THIS EVENING...AND
COMBINED WITH THE HEAVY RAIN THIS MORNING...RUNOFF WILL LEAD TO
MORE FLASH FLOODING.
ADDITIONAL STORMS ARE POSSIBLE THIS EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4300 9116 4308 9118 4309 9160 4326 9131
4345 9123 4342 9121 4342 9068 4318 9067
4317 9069 4312 9075 4307 9087 4307 9093
4299 9106
$$
SHEA553
WGUS73 KARX 230337
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1037 PM CDT SAT JUN 22 2013
IAC005-WIC023-230730-
/O.CON.KARX.FF.W.0023.000000T0000Z-130623T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLAMAKEE IA-CRAWFORD WI-
1037 PM CDT SAT JUN 22 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CRAWFORD AND ALLAMAKEE
COUNTIES UNTIL 230 AM CDT...
A NEW ROUND OF THUNDERSTORMS WITH HEAVY RAIN IS MOVING THROUGH THE
REGION. AND MORE STORMS ARE PUSHING IN FROM THE WEST. TOTAL RAINFALL
TONIGHT COULD REACH 3 TO 4 INCHES IN AREAS WHICH WILL LEAD TO
SIGNIFICANT FLASH FLOODING.
MUDSLIDES HAVE BEEN REPORTED IN SOME OF THE STEEPER TERRAIN.
ONE OCCURRED ALONG HIGHWAY 35 SOUTHWEST OF LYNXVILLE WISCONSIN
IN CRAWFORD COUNTY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...LANSING...
PRAIRIE DU CHIEN AND HARPERS FERRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4300 9116 4308 9118 4309 9160 4326 9131
4345 9123 4342 9121 4342 9068 4318 9067
4317 9069 4312 9075 4307 9087 4307 9093
4299 9106
$$
SHEA797
WGUS73 KARX 230456
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1156 PM CDT SAT JUN 22 2013
IAC005-WIC023-230730-
/O.CON.KARX.FF.W.0023.000000T0000Z-130623T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLAMAKEE IA-CRAWFORD WI-
1156 PM CDT SAT JUN 22 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CRAWFORD AND ALLAMAKEE
COUNTIES UNTIL 230 AM CDT...
MORE HEAVY RAIN WITH THUNDERSTORMS IS MOVING THROUGH AREAS ALONG THE
IOWA AND WISCONSIN BORDER. RAINFALL ESTIMATES OF 3 INCHES OR MORE
HAS FALLEN IN PARTS OF THE AREA AND GIVEN THE STEEP TERRAIN...
MUDSLIDES AND WIDE SPREAD FLASH FLOODING IS OCCURRING.
HIGHWAY 35 BETWEEN DESOTO AND LYNXVILLE IS CLOSED DUE TO MUDSLIDES.
CONDITIONS WILL WORSEN OVER THE NEXT FEW HOURS. DO NOT DRIVE INTO
FLOOD WATERS. WATCH FOR MUDSLIDES THAT COULD LIMIT YOUR TRAVEL
OVERNIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4300 9116 4308 9118 4309 9160 4326 9131
4345 9123 4342 9121 4342 9068 4318 9067
4317 9069 4312 9075 4307 9087 4307 9093
4299 9106
$$
SHEA572
WGUS73 KARX 230529
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1229 AM CDT SUN JUN 23 2013
IAC005-WIC023-230730-
/O.CON.KARX.FF.W.0023.000000T0000Z-130623T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLAMAKEE IA-CRAWFORD WI-
1229 AM CDT SUN JUN 23 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CRAWFORD AND ALLAMAKEE
COUNTIES UNTIL 230 AM CDT...
AT 1220 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED MUDSLIDES
ALONG COUNTY ROAD X52 IN ALLAMAKEE COUNTY. MUDSLIDES ALSO OCCURRED
IN LANSING IOWA AND ALONG GREAT RIVER ROAD BETWEEN LANSING AND
HARPERS FERRY.
THREE INCHES OF RAIN HAS FALLEN IN PARTS OF THE AREA AND THERE HAS
BEEN WIDESPREAD FLOODING PROBLEMS IN PARTS OF CRAWFORD COUNTY AS
WELL. CONDITIONS MAY WORSEN OVERNIGHT SO TRAVEL IS NOT RECOMMENDED.
BE ESPECIALLY CAREFUL IF YOU COME ACROSS HIGH WATER. DO NOT TAKE
CHANCES. TURN AROUND...DONT DROWN.
&&
LAT...LON 4300 9116 4308 9118 4309 9160 4326 9131
4345 9123 4342 9121 4342 9068 4318 9067
4317 9069 4312 9075 4307 9087 4307 9093
4299 9106
$$
SHEA528
WGUS73 KARX 230619
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
119 AM CDT SUN JUN 23 2013
IAC005-WIC023-230730-
/O.CON.KARX.FF.W.0023.000000T0000Z-130623T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLAMAKEE IA-CRAWFORD WI-
119 AM CDT SUN JUN 23 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CRAWFORD AND ALLAMAKEE
COUNTIES UNTIL 230 AM CDT...
LOCAL OFFICIALS IN PRAIRIE DU CHIEN WISCONSIN REPORTED CITY STREETS
UNDERWATER AND STALLED VEHICLES. WATER WAS OVERFLOWING STORM WATER
DRAINAGE DITCHES.
AT LEAST 2 INCHES OF RAIN HAS FALLEN AND ANOTHER HALF INCH IS
POSSIBLE. THE BULK OF THE HEAVY RAIN LOOKS TO END THOUGH BY 3AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4300 9116 4308 9118 4309 9160 4326 9131
4345 9123 4342 9121 4342 9068 4318 9067
4317 9069 4312 9075 4307 9087 4307 9093
4299 9106
$$
SHEA381
WGUS73 KARX 230646
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
146 AM CDT SUN JUN 23 2013
IAC005-WIC023-230730-
/O.CON.KARX.FF.W.0023.000000T0000Z-130623T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLAMAKEE IA-CRAWFORD WI-
146 AM CDT SUN JUN 23 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CRAWFORD AND ALLAMAKEE
COUNTIES UNTIL 230 AM CDT...
CRAWFORD COUNTY EMERGENCY MANAGEMENT REPORTED SEVERAL MUDSLIDES
ALONG HIGHWAY 35 NORTH OF PRAIRIE DU CHIEN ALONG WITH FLOODING OVER
MANY LOCAL ROADS IN THE COUNTY. HIGHWAY 131 IN THE FAR SOUTHERN END
OF THE COUNTY ALSO HAS WATER OVER IT.
RAINFALL RATES HAVE LET UP ACROSS THE WARNED AREA. ANOTHER SMALL
WINDOW OF HEAVY RAIN EXISTS EARLY THIS MORNING BUT OVERALL...
LESS RAIN IS EXPECTED THROUGH SUNRISE.
EVEN SO...WATER LEVELS ON AREA CREEKS AND STREAMS IS LIKELY STILL
RISING OR CAUSING FLOODING. MUDSLIDES MAY HAVE CLOSED ROADS OR
DAMAGED THEM MAKING FOR A DANGEROUS DRIVE IN THIS DARKNESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4300 9116 4308 9118 4309 9160 4326 9131
4345 9123 4342 9121 4342 9068 4318 9067
4317 9069 4312 9075 4307 9087 4307 9093
4299 9106
$$
SHEAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 6:31 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 22, 6:31 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 631 PM CDT SAT JUN 22 2013 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 253 PM CDT SAT JUN 22 2013 AT 3 PM...A WARM FRONT WAS LOCATED NEAR THE INTERSTATE 94 CORRIDOR AND AN OUTFLOW BOUNDARY OVER NORTHERN IOWA. AS THE TEMPERATURES RISE ABOVE THE CONVECTIVE TEMPERATURES /LOWER 80S/ LATE THIS AFTERNOON...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG AND SOUTH OF THE INTERSTATE 94 CORRIDOR. IN ADDITION... EXPECT THE SYSTEM MOVING OUT OF NORTHWEST IOWA TO GRADUALLY UPSCALE AS IT MOVES INTO BETTER CAPES AND MOISTURE TRANSPORT. WITH 0-3 KM SHEAR GREATER THAN 40 KNOTS...THINKING THAT THE STORMS BECOME MORE COLD POOL DOMINATED THAT THERE WILL ONCE AGAIN BE THE POTENTIAL FOR SOME BOW ECHOS TO DEVELOP LATE THIS AFTERNOON AND EVENING. IN ADDITION...WITH 1000 TO 1200 J/KG DCAPES THERE WILL BE THE POTENTIAL FOR DAMAGING WET MICROBURSTS. WITH PRECIPITABLE WATER VALUES RUNNING BETWEEN 1.8 AND 2.0 INCHES AND WARM CLOUDS DEPTHS BETWEEN 4 AND 4.5 KM...EXPECT THE THUNDERSTORMS TO BE VERY EFFECTIVE RAIN PRODUCERS. HOWEVER IT LOOKS LIKE THEY WILL BE PROGRESSIVELY MOVING WHICH WILL LIMIT THE THREAT FOR WIDESPREAD FLASH FLOODING. HOWEVER WITH THIS SAID...WILL STILL HAVE TO WATCH URBANIZED AREAS WHERE JUST AN INCH OF RAIN AN HOUR CAN RESULT IN SOME LOCALIZED FLASH FLOODING. FOR OVERNIGHT...THE 23.12Z DETERMINISTIC MODELS CONTINUE TO SHOW THAT MUCH OF THE PRECIPITATION FOR THIS TIME PERIOD WILL BE MAINLY NORTH OF THE INTERSTATE 90 CORRIDOR. THEY HAVE SHOWED THIS FOR THE PAST 6 MODEL CYCLES. THIS IS IN RESPONSE TO THE TROUGH CURRENTLY OVER NEBRASKA MOVING NORTHEAST AWAY FROM THE FORECAST AREA. AS THIS OCCURS...THE NOSE OF THE 850 MB MOISTURE TRANSPORT WILL PUSH NORTH INTO NORTHERN WISCONSIN. IN THE WAKE OF THIS TROUGH...THE PRECIPITABLE WATER VALUES DROP TO 1.2 TO 1.4 INCHES...AND THE WARM CLOUD LAYER DEPTHS FALL INTO THE 3.5 TO 4 KM RANGE. THIS IS IDEA THAT THE PRECIPITATION COULD BEGIN WANING OVERNIGHT IS SUPPORTED BY THE LAST 2 RUNS OF THE HRRR WHICH SHOWS A BAND OF SHOWERS AND THUNDERSTORMS PROGRESSIVELY MOVING NORTHEAST THROUGH CLARK AND TAYLOR COUNTIES IN NORTH CENTRAL WISCONSIN BETWEEN 23.07Z AND 23.09Z. FOR SUNDAY AFTERNOON...EXPECT THE UPPER LEVEL TROUGH WHICH HAS BEEN POSITIONED TO OUR WEST OVER THE LAST SEVERAL DAYS TO MOVE INTO THE WESTERN PORTIONS OF THE FORECAST AREA. WHILE THE 850 MB MOISTURE TRANSPORT IS NOT THAT IMPRESSIVE. PRECIPITABLE WATER VALUES DO CLIMB TO AROUND 1.8 INCHES...WARM CLOUD LAYER DEPTHS CLIMB ABOVE 4 KM...AND CORFIDI VECTORS SUGGEST TRAINING ALONG AND AHEAD OF THE COLD FRONT. AS A RESULT...WILL HAVE TO WATCH FOR THE POTENTIAL FOR SOME FLOODING. CERTAINTY ON THE SPEED AND LOCATION OF THIS FRONT WAS NOT HIGH ENOUGH TO GO WITH A FLASH FLOOD WATCH AT THIS TIME. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 253 PM CDT SAT JUN 22 2013 ON SUNDAY NIGHT AND MONDAY...THE MODELS CONTINUE TO SHOW THAT A SHORT WAVE TROUGH WILL MOVE ACROSS WESTERN AND NORTHERN MINNESOTA. AS THIS OCCURS...EXPECT A COLD FRONT TO MOVE THROUGH THE REGION. THIS FRONT WILL BE THE FOCUS FOR ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY. IT MAY MOVE FAR ENOUGH EAST TO ALLOW SOME DRYING ON MONDAY AFTERNOON. FROM MONDAY NIGHT THROUGH WEDNESDAY...THE MODELS CONTINUE TO SHOW THAT A STATIONARY FRONT WILL LINGER ACROSS THE AREA. WHILE THE MODELS HAVE CONSISTENTLY SHOWED THIS...THEY CONTINUE TO STRUGGLE ON THE LOCATION AND TIMING OF THUNDERSTORM COMPLEXES WHICH MOVE THROUGH THE REGION...SO JUST WENT WITH THE ALL BLEND TEMPERATURES AND PRECIPITATION CHANCES. FOR THE REMAINDER OF THIS TIME PERIOD...IT CONTINUES TO LOOK LIKE THE UPPER LEVEL RIDGE WILL RETROGRADE WEST INTO THE WESTERN UNITED STATES. THIS WOULD PLACE THE AREA UNDER NORTHWEST FLOW ALOFT. AS A RESULT...EXPECT NEAR TO SLIGHTLY BELOW-NORMAL TEMPERATURES. PRECIPITATION CHANCES ARE NOT CLEAR AS THERE WILL THE POTENTIAL FOR SHORT WAVE TROUGHS TO MOVE SOUTHEAST THROUGH THE AREA. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 630 PM CDT SAT JUN 22 2013 A WARM FRONT EXTENDED FROM NEAR KFBL TO NEAR KMFI WITH ANOTHER BOUNDARY ACROSS NORTHEAST IOWA...BETWEEN KMCW AND KAUM...INTO SOUTHWEST WISCONSIN NEAR KLNR. SCATTERED STORMS HAVE DEVELOPED ALONG BOTH OF THESE BOUNDARIES AND ARE MOVING OFF TO THE NORTHEAST. INITIAL ACTIVITY HAS ALREADY MOVE PAST KRST AND WITH NOTHING DOWNSTREAM AT THIS TIME...PLAN TO START THEM WITH VCTS AND TEMPO A SHORT PERIOD OF A STORM AT THE AIRPORT EARLY THIS EVENING. WILL ALSO START KLSE WITH VCTS BUT CARRY A TEMPO A LITTLE LONGER TO ACCOUNT FOR THE ACTIVITY DOWNSTREAM INTO NORTHEAST IOWA. AFTER THE MIDDLE OF THE EVENING...UNCLEAR ON WHERE THE STORMS WILL BE DEVELOP AS THE LOW LEVEL JET STRENGTHENS AND INTERACTS WITH THE BOUNDARIES. STILL EXPECTING THE BOUNDARIES TO BE IN THE AREA BUT MOVING NORTH...SO HAVE LEFT VCTS IN AND PLAN TO UPDATE IF A STORM LOOKS TO THREATEN ONE OF THE AIRPORTS. WILL CONTINUE WITH THE PREVIOUS THINKING THAT THE BOUNDARIES WILL BE NORTH OF THE TAF SITES BY LATE TONIGHT INTO SUNDAY WITH ANY CONVECTION ALSO NORTH OF THE AREA. COULD ONCE AGAIN SEE MORE STORMS DEVELOP LATE SUNDAY AFTERNOON BUT WITH LOW CONFIDENCE ON THIS...WILL PLAN TO ADDRESS THIS WITH THE NEXT SET OF FORECASTS. && .HYDROLOGY... ISSUED AT 253 PM CDT SAT JUN 22 2013 HYDRO CONCERNS LINGER ACROSS TURKEY...UPPER IOWA...SOUTHERN HALF OF THE KICKAPOO...BLACK...AND TURTLE CREEK. IN ADDITION...THE SMALL STREAMS ACROSS ALLAMAKEE AND CLAYTON COUNTIES IN NORTHEAST IOWA... AND CRAWFORD AND GRANT COUNTIES IN SOUTHWEST WISCONSIN. FORTUNATELY IT LOOKS LIKE THE HEAVIEST RAIN POTENTIAL FOR TONIGHT WILL BE MAINLY NORTH OF MOST OF THESE BASINS. HOWEVER THERE IS CONCERN ON SUNDAY THAT THERE COULD BE ANOTHER ROUND OF HEAVY RAIN THAT COULD AFFECT THE AREA ON SUNDAY AFTERNOON AND NIGHT. HOWEVER DUE TO THE UNCERTAINTY ON THE SPEED OF THIS SYSTEM...RAINFALL AMOUNTS ARE NOT CLEAR. IN ADDITION TO THE SHORT TERM WATER CONCERNS...THERE IS A RIVER FLOOD WATCH FOR THE MISSISSIPPI AT WABASHA...WINONA...AND LA CROSSE. THESE RIVERS ARE EXPECTED TO GO ABOVE FLOOD STAGE UNTIL AFTER JULY 1ST. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...BOYNE LONG TERM...BOYNE AVIATION...04 HYDROLOGY...BOYNE
Hazardous weather outlook, Jun 22, 12:10 PM CDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1210 PM CDT SAT JUN 22 2013 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-231100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU- VERNON-WABASHA-WINNESHIEK-WINONA- 1210 PM CDT SAT JUN 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT FOR THIS AFTERNOON AND EVENING...EXPECT SCATTERED THUNDERSTORMS TO DEVELOP NORTH OF A WARM FRONT. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND ISOLATED TORNADOES BEING THE MAIN THREATS. AFTER MIDNIGHT...THE THUNDERSTORMS WILL BE MAINLY NORTH OF THE INTERSTATE 94 CORRIDOR. THESE THUNDERSTORMS MAY PRODUCE HEAVY RAIN AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS THE ENTIRE AREA SUNDAY AND SOUTH OF INTERSTATE 90 ON MONDAY. PERIODS OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN ARE EXPECTED SUNDAY THROUGH THURSDAY. THE SEVERE RISKS SUNDAY AND MONDAY WOULD MAINLY BE DURING THE AFTERNOON AND EVENING HOURS. THE MAIN SEVERE THREATS WOULD BE LARGE HAIL...DAMAGING WINDS AND THE HEAVY RAINS CAPABLE OF PRODUCING FLASH FLOODING. IT IS TOO EARLY TO DETERMINE IF ANY THUNDERSTORMS ON WEDNESDAY OR THURSDAY POSE A SEVERE THREAT. AFTERNOON HEAT INDICES IN THE 90S ARE LIKELY EACH DAY. AS THE HEAT INDICES INCREASE...SO DOES THE CONCERN FOR HEAT-RELATED ISSUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME FROM THIS AFTERNOON THROUGH MONDAY NIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS CURRENTLY SCHEDULED. RRS/BOYNE
In the hours before
Local storm report, Jun 22, 6:04 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
604 PM CDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL ROCHESTER 44.01N 92.48W
06/22/2013 M0.25 INCH OLMSTED MN EMERGENCY MNGR
&&
ZTSpecial weather statement, Jun 22, 6:19 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 619 PM CDT SAT JUN 22 2013 MNZ079-WIZ032-230015- BUFFALO-WABASHA- 619 PM CDT SAT JUN 22 2013 ...STRONG THUNDERSTORMS ACROSS BUFFALO AND WABASHA COUNTIES... AT 613 PM...DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ACROSS WABASHA COUNTY...MOVING NORTHEAST AT 25 MPH. WIND GUSTS OF 40 MPH...HAIL UP TO 1/2 INCH IN DIAMETER AND TORRENTIAL DOWNPOURS WILL LIKELY ACCOMPANY THESE STORMS. LOCATIONS THAT MAY BE AFFECTED INCLUDE... KRUGER CAMPGROUND...RATTLESNAKE RIDGE...WABASHA...KELLOGG...NELSON... PIONEER CAMPGROUND...HIGHWAYS 37 AND 35 AND ALMA. ZT
Local storm report, Jun 22, 6:36 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
636 PM CDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL DECORAH 43.31N 91.79W
06/22/2013 M0.25 INCH WINNESHIEK IA TRAINED SPOTTER
&&
ZTLocal storm report, Jun 22, 6:52 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
652 PM CDT SAT JUN 22 2013
0615 PM HAIL 2 SW ROCHESTER 43.99N 92.50W
06/22/2013 M1.50 INCH OLMSTED MN PUBLIC
VIA TWITTER REPORT WITH A PICTURE.Local storm report, Jun 22, 7:17 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
717 PM CDT SAT JUN 22 2013
0715 PM FLASH FLOOD RIDGEWAY 43.30N 91.99W
06/22/2013 WINNESHIEK IA LAW ENFORCEMENT
DEPUTY SHERIFF REPORTED NEW FLASH FLOODING
PROBLEMS FROM RIDGEWAY OVER TO CASTALIA.
PRIMARILY WATER OVER ROADS BUT NO SPECIFICS
AVAILABLE AT THIS TIME.Local storm report, Jun 22, 7:39 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
739 PM CDT SAT JUN 22 2013
0735 PM FLOOD WINONA 44.05N 91.66W
06/22/2013 WINONA MN TRAINED SPOTTER
STREET FLOODING WAS OCCURRING IN WINONA.The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:09 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 66 min |
| Jun 22, 7:42 PM CDT | Flash Flood Warning | ARX | Buffalo, Trempealeau | 6 hr |
| Jun 22, 8:43 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 77 min |
| Jun 22, 8:52 PM CDT | Flash Flood Warning | ARX | Richland | 6 hr |
| Jun 22, 9:21 PM CDT | Areal Flood Advisory | ARX | La Crosse | 3 hr |
| Jun 22, 9:42 PM CDT | Areal Flood Advisory | ARX | Vernon | 4 hr |
| Jun 22, 9:59 PM CDT | Flash Flood Warning | ARX | Grant | 5 hr |
| Jun 22, 10:17 PM CDT | Flash Flood Warning | ARX | Richland, Vernon | 4 hr |
| Jun 23, 12:12 AM CDT | River Flood Warning | ARX | Crawford, Vernon | 46 hr |
| Jun 23, 1:24 AM CDT | Areal Flood Advisory | ARX | La Crosse | 2 hr |
| Jun 23, 2:13 AM CDT | River Flood Warning | ARX | Richland, Vernon | 26 hr |
| Jun 23, 2:13 AM CDT | River Flood Warning | ARX | Richland, Vernon | 4 days |
| Jun 23, 2:13 AM CDT | River Flood Warning | ARX | Crawford, Vernon | 4 days |
| Jun 23, 2:29 AM CDT | Flash Flood Warning | ARX | Crawford, Grant, Richland, Vernon | 5 hr |
| Jun 23, 3:45 AM CDT | Flash Flood Watch | ARX | Adams, Buffalo, Crawford, Grant, Jackson, Juneau and 5 more | 3 days |
| Jun 23, 6:59 AM CDT | Areal Flood Warning | ARX | Crawford, Grant, Richland, Vernon | 6 hr |
| Jun 23, 12:05 PM CDT | River Flood Watch | ARX | Crawford, Grant | 19 hr |
| Jun 23, 1:49 PM CDT | Areal Flood Warning | ARX | Crawford, Grant, Richland, Vernon | 12 hr |
| Jun 22, 11:33 PM CDT | Flash Flood Warning | ARX | Howard, Mitchell | 3 hr |
| Jun 23, 12:25 AM CDT | Flash Flood Warning | ARX | Allamakee, Winneshiek | 2 hr |
| Jun 23, 2:24 AM CDT | Flash Flood Warning | ARX | Allamakee, Howard, Mitchell, Winneshiek | 5 hr |
| Jun 23, 4:20 AM CDT | River Flood Warning | ARX | Floyd | 65 hr |
| Jun 23, 4:27 AM CDT | River Flood Warning | ARX | Clayton | 4 days |
| Jun 23, 4:27 AM CDT | River Flood Warning | ARX | Clayton | 3 days |
| Jun 23, 4:33 AM CDT | River Flood Warning | ARX | Winneshiek | 34 hr |
| Jun 23, 6:51 AM CDT | Areal Flood Warning | ARX | Allamakee, Winneshiek | 6 hr |
Nearby
Flash Flood Warnings in Wisconsin, 2013Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.